Side Effects Of Epilepsy Drugs In Children Aged 2 Years?
In the afternoon … my child is 2 years old and 6 months old and has tested positive for epilepsy. Currently my child is taking syrup curl medication with an initial dose of 2×3.5ml a day. But during the seizure, his body was not hot and the spasm was just like his legs were stiff and crossed with his right leg above. R nWhen the seizure was even less than a minute and awake. at dawn no longer sleeping r nAnd at this time he is also not eating enough weight 9.4kg r n Is that a side effect of taking his medicine? r nPlease answer yes r nThank you
Good evening, thanks for asking at HealthReplies.com. Epilepsy or epilepsy is a disease that causes a person to experience repeated seizures during his life. The specific form of the seizure can vary from person to person. This condition can occur at any age, although it is most common since childhood. Among the causes of epilepsy are divided into two, namely primary and secondary causes.
Epilepsy that is caused by a primary cause, generally the cause is unknown and is suspected to be related to genetics / heredity. Meanwhile, secondary epilepsy is epilepsy that occurs due to other medical conditions, such as head injuries, brain infections (such as meningitis), strangulation of the umbilical cord in newborns, stroke and brain tumors.
Regarding your question, the drug you mentioned has a generic content in the form of valproic acid, and has the following side effects:
Diarrhea or even difficulty CHAPTER Abdominal pain Dizziness and weakness Double vision Hair loss Ringing ears Nausea and vomiting Fever
So that there are no side effects directly from the drug to lose weight and interfere with sleep rhythm. Besides that, it is also necessary to dig deeper into the history to find out whether your child's condition has other causes. Because for the age of 2 years 6 months, 9.4 kg body weight is said to be normal or not normal, depending on the gender. Where in boys, this weight is indeed less but still ideal for girls. You can find out more by looking at the weight gain curve by clicking on the following links for Boys and Girls.
Our advice is to keep taking the medicine that the doctor gave your child, because the drug is what suppresses the seizure. However, still consult about nutrition and sleepless habits that you observe with your pediatrician or pediatric neurologist to find possible causes. In the meantime, keep your child's fluid and nutritional needs sufficient, and routine control at the doctor to determine the progress of their growth and development. We wish you and your family good health.
That's all, hope it helps.
dr. Amadeo D. Basfiansa